CSN Login
Members Online: 11

Rash

BryanK519's picture
BryanK519
Posts: 20
Joined: Jul 2011

Since my son started chemo, he has developed a rash that covers nearly 80% of his body. It's pretty severe (he complains of an intense burning and pain). Niether his oncologist or his dermitologist seem to be able to determine what caused it, but there's been no mention that it is related to his lymphoma or the chemo treatment. It may very well be completely unrelated, but I thought I'd ask all of you if you had experienced anything similar during your chemo treatments.

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Bryan,
Fortunately I never experienced anything like that,but I am sure if I did I would have gotten the same answer as you did.Most of us here have experienced a variety of after effects. Some were almost immediate reactions. Some of those reactions such as dry mouth.itching,eye problems,etc.,etc. have been reported so often to the Oncs. they have to say it is related to the chemo. Other times they say no way. The chemo affects us all in different ways and if it is not reported and documented enough the answer is it is not related to chemo. You have to remember he did not have any problem like this before the chemo and now he does. I am not a Dr. ,but I would bet it is chemo related.John(FNHL-1-4A-5/10)

homegirl
Posts: 15
Joined: Jun 2011

I too do not know if this is related to the chemo, just wanted to weigh in on the thought of getting the same answer, "no thats not related to the chemo or the cancer." I personally have only been at this a short while, but already found that docs just don't get it some times. They seem to think we are a bunch of hypochondriacs. I am not a complainer, but when I do I would appreciate someone listening. Most of my complaints have worked themselves out, but why cant they tell me that. I dont know, this is my first time, they see it all the time. I dont need coddled just tell me something. For instance, told the doc Monday my throat, tongue hurt, he looked said it was okay, then on the way out tells me if I have any problems, like a sore throat, call! Duh!

Sorry, didn't mean to take this conversation away from you and problems, just was about to blow a gasket. Hound the doctor for answers!!! I can say that when I had my port put in, prior to the procedure they put "iodine" (i suppose) from my jawline down across the chest. That night I had a rash all over my jaw and neck. It never went further than that. Applied cortisone creme and cold compress and it finally cleared up in about 6 days.

Good luck
Martha

allmost60's picture
allmost60
Posts: 3176
Joined: Jul 2010

Hi Bryan,
Keifers rash "might" be caused from the Rituxan. I read an article that said certain people who cannot tolerate the Rituxan may experience a body rash days or even weeks after just one dose of Rituxan...(even if the dose was stopped). This is not common however, but it has been reported to happen. Since Keifer won't be receiving Rituxan I would think the rash will be temporary and go away when all of the Rituxan has cleared his body. Of course the doctor is going to say "not related to chemo", because they stopped the Rituxan when he had his bad re-action...but...a certain amount DID enter his system. With that being said, if the rash doesn't go away or gets worse, it might be a reaction to other ingrediants of the chemo protocol. I found a good web-site that might help you having a teenager with cancer. It's set up to answers all kinds of questions with teen cancers. www.click4tic.org....(Teen info Cancer) Hope this helps. Best wishes..Sue (FNHL-2-3A-6/10)...P.S. Thanks for posting the pictures of Keifer on the Expression page..he's a good looking young man with a beautiful smile. He's going to do just fine...keep the faith.

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Bryan,
After reading Sues' post I went to your expressions page as well. I tell you Sue does not miss anything. I prefer to call her Hawkeye, LOL Shes my buddy.Kiefer is a nice looking boy. Like Sue was saying he will be fine.They just have to find the right combo for him. A lot of this is all in finding the right combination of drugs.I am pretty sure it is one of the chemo drugs and Rituxan is one of them.John(FNHL-1-4A-5/10)REMISSION(GONE)

BryanK519's picture
BryanK519
Posts: 20
Joined: Jul 2011

Thanks John!

BryanK519's picture
BryanK519
Posts: 20
Joined: Jul 2011

Thanks Sue. Yes - I think he's a good kid...but then...I'm a little biased. ;)

xlconsult
Posts: 18
Joined: Jun 2011

Bryan,
I had severe ulcers in my throat and mouth following the maint. therapy with Rituximab. Apart from mouth, few rashes used to erupt occasionally on the body. Few times I had peri-anal abscess needing small incision to drain. This was going on for tha past 1-1/2 years. I had visited several doctors/hospitals and undergone different trials through my oncologist. The only medication that worked was higher dosage of Prednisone which is a steroid that causes high glucose level and needing insulin injection. As the steroid dosage was reduced, things will come back. I was told that my immune system is week following chemo, that causes inflammation. For past 3 months or so I started using a anti-inflammatory herb called "Ashwagandha" (pl. do a Google search for properties of this herb). It gave a miraculous cure and I could reduce Prednisone and stop completely within 3-1/2 months. No ulcers were experienced during this 3-1/2 months and my blood count Lymphocytes went up from 600-700 before to around 2500 now. Pl. note that this herb which is very common in tropicals (may be in S. America too) has no side effect and is a common ingredient in Ayurvedic medicines.

Hope this info. helps. Good Luck.

Regards,
Hari

BryanK519's picture
BryanK519
Posts: 20
Joined: Jul 2011

Thanks for the info Hari. I will have to google that.

BryanK519's picture
BryanK519
Posts: 20
Joined: Jul 2011

Thanks for the info Hari. I will have to google that.

xlconsult
Posts: 18
Joined: Jun 2011

Bryan,
You are welcome. You may see a research paper link:

http://www.altmedrev.com/publications/5/4/334.pdf

and a seminar presentation link: (see relavent presentaions 1 & 4)

http://www.amalaayurveda.org/seminars/Amala%20HIV.pdf

Good luck.

Hari

rosewell
Posts: 4
Joined: Jul 2011

My husband on his 4th chemo treatment,developed rash,doctors put him on vit B-6 ,he no longer has the rash.Hope this helps

miss maggie
Posts: 929
Joined: Mar 2010

Dear Rosewell,

I never knew Vit B6 is used for a rash. Very interesting. I am glad it worked so
well for your husband.

Years and years ago I developed Carpal Tunnel syndrome. The pain in my arm was horrible,
mostly nights when I tried to sleep. I started wearing a wrist brace which helped some.
I also went to see a neurologist who recommended taking Vit B6 along with the wrist brace.
Instead of having an operation on my wrist, the pain disappeared completely and never
returned to this day.

I take vitamins and minerals to this day, and always include Vit B6. 100 mg daily. Even though
the vitamins I take include Vit B6, I still take the extra 100 mg daily.

Thank you for sharing info for your husband's rash. Maggie

rosewell
Posts: 4
Joined: Jul 2011

Your Welcome,maybe it will help you too

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network